MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3: other 81: the device was not returned for evaluation as the lens was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient underwent cataract surgery of the left eye.The surgery was uncomplicated and the cataract was successfully emulsified.Then implanted the tecnis simplicity eyhance preloaded intraocular lens (iol) following standard lens loading practices and no abnormalities were noted with the lens injector during the lens injection process.Upon implantation into the capsular bag, a lens defect was noted on the peripheral lens optic.The decision was made to explant the lens and exchange it with the backup same model and diopter iol, which was injected with no issues.The product was destroyed and discarded.Additional information received stated that there was an opacity noted in the peripheral lens optic that looked similar to a crack.Balanced salt solution (bss) from another manufacturer was used for cartridge lubrication at a room temperature.No additives used.Bss was introduced via a cannula into the hydration port to fill the cartridge completely.Just bss was used.It was in the dwell position for about 3 minutes.Surgical tech introduced bss into hydration port.Advanced plunger until it threads/clicks, then turned 1 times prior to handing off to surgeon.While advancing the lens, did small twists.Reportedly there was no use error, not that was made known.Surgeon has implanted multiple same lenses.There was no patient injury.Patient had good surgical outcome after intraocular lens exchange was performed.Incision enlargement was done to allow removal of bisected lens.No further information is available.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18240550
Report Number3012236936-2023-03038
Device Sequence Number3176505
Product Code HQL
UDI-Device Identifier05050474731547
UDI-Public(01)05050474731547(17)250829
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Initial Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite